Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 200, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 16, 2018, 8:24 PM CDT for Audrain County, Monroe County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2018, 8:24 PM CDT (01:24 UTC)
- Expired
- Aug 16, 2018, 9:00 PM CDT
- In force
- 36 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted.
470
WUUS53 KLSX 170124
SVRLSX
MOC007-137-170200-
/O.NEW.KLSX.SV.W.0200.180817T0124Z-180817T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
824 PM CDT THU AUG 16 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Audrain County in central Missouri...
Western Monroe County in northeastern Missouri...
* Until 900 PM CDT.
* At 824 PM CDT, a severe thunderstorm was located near Moberly,
moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Paris, Madison, Granville and Holliday.
This also includes Union Covered Bridge Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 3949 9231 3962 9194 3928 9188 3929 9231
TIME...MOT...LOC 0124Z 259DEG 34KT 3939 9238
HAIL...1.75IN
WIND...60MPH
$$
TES1 follow-up statement
606
WWUS53 KLSX 170140
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
840 PM CDT THU AUG 16 2018
MOC007-137-170200-
/O.CON.KLSX.SV.W.0200.000000T0000Z-180817T0200Z/
Audrain MO-Monroe MO-
840 PM CDT THU AUG 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN AUDRAIN AND SOUTHWESTERN MONROE COUNTIES...
At 839 PM CDT, a severe thunderstorm was located near Madison, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management in Randolph County reported half
dollar sized hail and 70 mph wind gusts with this storm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Paris and Madison.
This also includes Union Covered Bridge Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3947 9231 3949 9192 3928 9188 3929 9231
TIME...MOT...LOC 0139Z 273DEG 27KT 3939 9223
HAIL...1.00IN
WIND...60MPH
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:58 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 16, 6:58 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 658 PM CDT Thu Aug 16 2018 .SHORT TERM... (Through Late Friday Afternoon) Issued at 323 PM CDT Thu Aug 16 2018 The main focus in the short term will be the severe weather potential over the area this evening into the overnight hours. A cold front over northeast and central Missouri will slowly move east this evening into the overnight hours through the forecast area. The front will run into an environment of surface based CAPE values in the range of 2500J/kg to 3000J/kg. There will be 30 to 40 knots of bulk shear along with low and mid level lapse rates around 7C/km over the area. A few strong to severe thunderstorms are possible this evening into the overnight hours over the forecast area. The primary hazards this evening into the overnight hours will be large hail and damaging winds. The cold front will move to parts of southeast Missouri and southwest Illinois by Friday morning and remain over the area through Friday afternoon. Temperatures will be just a couple of degrees above normal for the morning low and daytime high on Friday. Kelly .LONG TERM... (Friday Night through Next Thursday) Issued at 323 PM CDT Thu Aug 16 2018 A cold front over southeast Missouri and southwest Illinois will push into the Ohio Valley on Friday night. An area of high pressure will slide into the region providing dry weather and seasonal temperatures to the area on Saturday into Sunday. The high pressure system will slide to the east by Sunday afternoon. A cold front will into the area by late Sunday night with scattered showers and thunderstorms possible over central and southeast Missouri. The front will move through the area on Monday with the best chances for showers and thunderstorms through the forecast area. The front will move out of the area by Tuesday morning. An upper level disturbance behind the front will provide just enough lift for isolated showers and thunderstorms on Tuesday over the area. A area of high pressure will slide east into the area on Wednesday and provide dry weather to the area. Temperatures near seasonal values this weekend before dropping to around 5 degrees below average through the middle of next week. Kelly && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 636 PM CDT Thu Aug 16 2018 VFR conditions will continue over the next couple hours through much of the area. The primary concern will be the developing complex of thunderstorms over eastern Kansas and western Missouri. These storms will expand and spread eastward through the evening and into the overnight hours from west to east. Some of the storms could be locally strong with heavy rain, gusty winds and frequent lightning. Most of this will track from KCOU around 02z to KCPS just after 10z. Some showers and isolated storms could linger behind the through early morning. Expect mainly VFR/MVFR conditions with brief, localized dips below MVFR with any direct hit from thunderstorms. VFR conditions are expected into Frida. SPECIFICS FOR KSTL: Main concern will be developing thunderstorms out to the west. Until then, VFR conditions are likely to extend into this evening. The prime time for showers and thunderstorms will be just after midnight to around 09z or so. Some of the storms could become strong with heavy downpours, gusty winds and lightning. Being nocturnal convection, it is hard to tell just how long the intensity in the storms will hold. Any direct impact could result in conditions lower than MVFR. Expect VFR conditions heading into Friday with slight chances for afternoon precip. Otherwise, most activity slides off to the southeast of the TAF site. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 16, 3:48 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 348 PM CDT Thu Aug 16 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171215- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 348 PM CDT Thu Aug 16 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms are expected through tonight. A few of these storms may become strong enough to produce damaging winds or large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for thunderstorms over parts of the area Friday and Friday evening, and then again Sunday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:00 PM CDT | Special Weather Statement | LSX | Audrain | 45 min |
| Aug 16, 9:12 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Ralls | 33 min |
| Aug 16, 9:44 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 46 min |
| Aug 16, 11:50 PM CDT | Special Weather Statement | LSX | Reynolds | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.